# SDR A4J2002F00000

- Difficulty date: May 24, 2002
- Submitted: July 16, 2002
- Operation: Air carrier
- Aircraft: N11FQ
- Make and model: Doug MD-88
- Aircraft serial: 49759
- Engine: Pwa JT8D219
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Chip Detector
- Part number: B6002
- Condition: Worn
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

DEPARTED UNDER NORMAL CONDITIONS.  LEVELING OFF AT 28,000 FEET, CRUISE ALTITUDE, LOSS OF LT ENGINE OIL QUANTITY AND LOW OIL PRESSURE WAS OBSERVED BY THE FLIGHT CREW.  THE NR 1 ENG WAS SHUT DOWN.  FLIGHT WAS DIVERTED AND LANDED WITH NO FURTHER INCIDENTS.  DURING POST FLIGHT INSP AND IN PROCESS OF TROUBLESHOOTING CAUSE OF THE NR 1 ENGINES LOSS OF OIL QUANTITY AND LOW OIL PRESSURE MAINTENANCE FOUND THE ACCESSORY GEAR BOX CHIP DETECTOR LYING IN THE BOTTOM OF THE NR 1 ENGINE LOWER COWLING.  A CLOSE INSPECTION OF THE CHIP DETECTOR HOUSING REVEALED EXCESSIVE WEAR WITH PART OF THE HOUSING RETAINER BROKEN AWAY.  THE CHIP DETECTOR ASSEMBLY WAS REPLACED WITH A NEW ASSEMBLY IAW MM.  AIRCRAFT WAS RETURNED TO SERVICE.
